This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
A friend of mine that I've known for 15 years now has been acting a little strange lately. On Tuesday 5/20 she called me late & told me she was on her way to my house b/c she was leaving her husband of 8 years. She said she needed a place to stay til Friday. She did not tell her sister parents what she was doing. Her husband told them on Thurs. 5/22. The next day, Friday, her family tried to sit her down & talk to her about what she was doing. She punched her sister in the face. My friends husband, had to pull her off her sister. When he was pulling her off, she kicked her sister in the ribs. This is not typical behavior for my friend. She has never been in a fight & has never punched or kicked anyone.
She has been on Lexapro for quite some time for depression. Her husband called me Friday evening after all the events transpired as he was concerned about my friends actions & behavior toward her loved ones. Her husband told me that she was prescribed Adderall (adderrall) for an obsessive picking disorder she has. He said it got so bad a couple months ago that she had sores all over her body. My grandmother also obsessively picks & all the doctors we've taken her to have never treated this OC disorder with an ADHD or narcolepsy drug. They treat it with SRI drugs. On top of the Lexapro & Adderall (adderrall) she also has Xanax prescribed to her for anxiety. I fear that she is being misdiagnosed. My friend is not ADHD. She no doubt does suffer from an OC disorder & some form of psychotic disorder. She tends to really lose it about once a year around this time of the year. Last year it happened in April.
She & her husband have had their problems in the past but she’s never walked out on her husband & kids. Her family is tired or walking on eggshells around her. Please help. What can we do to help our loved one?
You may be right about the diagnosis and the medications, and the best way is to urge another psychiatric consultation. If she actually has a psychoses, then she should be on an antipsychotic medication pattern, and that is not what you describe here.
She needs to see a different psychiatrist for an evaluation. The only way to know what's up is to have her re-evaluated. Why have they not done that already? Is she willing? Does she realize her behaior is off the charts and that she needs help? If so, is she willing to hold off on any decision-making until she is back on track?
Not enough info here to say any more - or even this much. I am wondering if there is more to this situation.
Caring family members can only do so much - get her to the right professional to treat her MEDICAL condition.
She must get off the adderall (adderrall) immediately.
My daughter picks too and the adderall (adderrall) only makes it worse.
I have psychosis and my psychiatrist refuses to give me adderall (adderrall) for my ADD becasue it makes psychosis worse. The only thing she will prescribe for my ADD is strattera
It is better living with the ADD untreated than to use adderall (adderrall) in a situation like this.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.